Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 71, NWS Shreveport, LA

April 7, 2004Winn Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 7, 2004, 9:11 PM CDT for Winn Parish, Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2004, 9:11 PM CDT (02:11 UTC)
Expired
Apr 7, 2004, 10:15 PM CDT
In force
64 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Winn Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 7:20 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2004-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 825 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2004-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
825 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1551 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

911 
WUUS54 KSHV 080211
SVRSHV
LAC127-080315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
911 PM CDT WED APR 7 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WINN PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 1015 PM CDT

* AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. THIS
  STORM WAS LOCATED 6 MILES WEST OF ATLANTA...OR ABOUT 14 MILES
  SOUTHWEST OF WINNFIELD...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ATLANTA AT 915 PM CDT

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  WINN PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 1015 PM CDT.

LAT...LON 3175 9288 3191 9287 3190 9232 3182 9234
          3180 9262 3172 9263 3173 9279

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 8:45 PM CDT, 26 minutes earlier.

Area forecast discussion, Apr 7, 8:45 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
840 PM CDT WED APR  7 2004

.DISCUSSION...
WILL SEND OUT A ZONE UPDATE SHORTLY TO UPDATE THE FORECAST FOR
SEVERE THUNDERSTORM WATCH AREA. WILL ALSO LOWER THE POPS SOMEWHAT IN
NORTHEAST TEXAS WEST OF THE CURRENT SEVERE THUNDERSTORM WATCH AREA.
WILL CONFINE THE MENTION OF SEVERE TO NORTH LA...PART OF EXTREME
EAST TX...AND EXTREME SOUTH AR. NO OTHER CHANGES ANTICIPATED AT
THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  57  79  57  79 /  50   0   0   0
MLU  58  78  56  79 /  50   0   0   0
TXK  57  78  57  78 /  20   0   0  30
TYR  55  77  56  80 /  20   0   0   0
LFK  55  80  56  82 /  20   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

03
Hazardous weather outlook, Apr 7, 12:00 PM CDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED APR 7 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-081100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED APR 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORMS WILL INCREASE OVER THE AREA THIS AFTERNOON...
AND CONTINUE INTO TONIGHT. INCREASING MOISTURE WITH THE APPROACH OF
AN UPPER LEVEL DISTURBANCE...WARM SURFACE TEMPERATURES...AND A
SURFACE TROUGH OVER THE AREA...WILL PROVIDE AN UNSTABLE ATMOSPHERE.
THE MAIN CONCERN WILL BE LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED LATE TODAY AND EARLY TONIGHT.

In the hours before

Local storm report, Apr 7, 7:17 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
717 PM CDT WED APR 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             STONEWALL               32.26N 93.82W
04/07/2004  1.00 INCH        DE SOTO            LA   TRAINED SPOTTER

0557 PM     HAIL             MANSFIELD               32.03N 93.70W
04/07/2004  1.75 INCH        DE SOTO            LA   TRAINED SPOTTER

0610 PM     HAIL             STONEWALL               32.26N 93.82W
04/07/2004  2.75 INCH        DE SOTO            LA   TRAINED SPOTTER

            BASEBALL SIZE HAIL FELL IN STONEWALL.

&&

22
Local storm report, Apr 7, 7:31 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
731 PM CDT WED APR 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0558 PM     HAIL             CARTHAGE                32.15N 94.34W
04/07/2004  0.75 INCH        PANOLA             TX   LAW ENFORCEMENT

0600 PM     HAIL             LUFKIN                  31.33N 94.73W
04/07/2004  1.00 INCH        ANGELINA           TX   PUBLIC

0635 PM     TSTM WND DMG     5 SE LINDEN             32.96N 94.30W
04/07/2004                   CASS               TX   LAW ENFORCEMENT

            TREES DOWN NEAR KILDARE ACROSS HWY 248.

0640 PM     HAIL             LUFKIN                  31.33N 94.73W
04/07/2004  1.00 INCH        ANGELINA           TX   LAW ENFORCEMENT

&&

22
Local storm report, Apr 7, 8:17 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
817 PM CDT WED APR 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0614 PM     HAIL             5 SE SHREVEPORT         32.42N 93.74W
04/07/2004  0.75 INCH        CADDO              LA   LAW ENFORCEMENT

            HAIL FELL AT WALLACE LAKE.

0622 PM     HAIL             SHREVEPORT              32.47N 93.80W
04/07/2004  0.75 INCH        CADDO              LA   TRAINED SPOTTER

0645 PM     TSTM WND DMG     MANSFIELD               32.03N 93.70W
04/07/2004                   DE SOTO            LA   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN AND 60 MPH ESTIMATED WINDS.

0650 PM     HAIL             LUFKIN                  31.33N 94.73W
04/07/2004  1.75 INCH        ANGELINA           TX   LAW ENFORCEMENT

0655 PM     HAIL             1 W HUNTINGTON          31.28N 94.59W
04/07/2004  1.75 INCH        ANGELINA           TX   LAW ENFORCEMENT

&&

22
Local storm report, Apr 7, 8:42 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
842 PM CDT WED APR 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             5 S ATLANTA             33.04N 94.16W
04/07/2004  1.75 INCH        CASS               TX   TRAINED SPOTTER

            GOLF BALL SIZE HAIL FELL JUST SOUTH OF HUFFINS.

0650 PM     HAIL             GRAND CANE              32.08N 93.81W
04/07/2004  0.75 INCH        DE SOTO            LA   LAW ENFORCEMENT

0655 PM     TSTM WND DMG     1 S LONGSTREET          32.08N 93.95W
04/07/2004                   DE SOTO            LA   LAW ENFORCEMENT

            TREES DOWN ACROSS HWY 5.

0705 PM     HAIL             1 S SPRINGHILL          32.99N 93.46W
04/07/2004  1.00 INCH        WEBSTER            LA   LAW ENFORCEMENT

&&

22
Local storm report, Apr 7, 8:56 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
856 PM CDT WED APR 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             CENTER                  31.79N 94.18W
04/07/2004  0.75 INCH        SHELBY             TX   LAW ENFORCEMENT

0710 PM     HAIL             5 SE CENTER             31.74N 94.12W
04/07/2004  1.00 INCH        SHELBY             TX   TRAINED SPOTTER

            HAIL REPORTED IN SHELBYVILLE.

0725 PM     HAIL             MARTIN                  32.10N 93.22W
04/07/2004  1.00 INCH        RED RIVER          LA   EMERGENCY MNGR

0730 PM     TSTM WND DMG     HUXLEY                  31.76N 93.89W
04/07/2004                   SHELBY             TX   TRAINED SPOTTER

            TREE DOWN ON FM 139 NEAR HUXLEY.

0735 PM     HAIL             EL DORADO               33.22N 92.66W
04/07/2004  0.75 INCH        UNION              AR   LAW ENFORCEMENT

0740 PM     HAIL             MAGNOLIA                33.27N 93.24W
04/07/2004  0.75 INCH        COLUMBIA           AR   LAW ENFORCEMENT

&&

22
Local storm report, Apr 7, 9:04 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
904 PM CDT WED APR 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             SAN AUGUSTINE           31.53N 94.11W
04/07/2004  0.88 INCH        SAN AUGUSTINE      TX   FIRE DEPT/RESCUE

0805 PM     HAIL             EL DORADO               33.22N 92.66W
04/07/2004  0.75 INCH        UNION              AR   LAW ENFORCEMENT

0810 PM     HAIL             ZWOLLE                  31.64N 93.64W
04/07/2004  0.75 INCH        SABINE             LA   LAW ENFORCEMENT

0810 PM     HAIL             PLAIN DEALING           32.91N 93.70W
04/07/2004  0.75 INCH        BOSSIER            LA   PUBLIC

0815 PM     HAIL             2 N SAN AUGUSTINE       31.56N 94.11W
04/07/2004  1.25 INCH        SAN AUGUSTINE      TX   PUBLIC

            HAIL FELL 2 MILES NORTH OF SAN AUGUSTINE ALONG HWY 147.

&&

22

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 7:22 PM CDTSevere Thunderstorm WarningSHVBossier53 min
Apr 7, 7:51 PM CDTSevere Thunderstorm WarningSHVSabine54 min
Apr 7, 9:05 PM CDTSevere Thunderstorm WarningSHVCaldwell40 min
Apr 7, 9:17 PM CDTSevere Thunderstorm WarningSHVLaSalle43 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.